# SDR CA090902005

- Difficulty date: August 31, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 354 hours
- Engine: Lyc AEIO540D4D5
- Propeller: Hartzl HCC3YR
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Terminal
- Part number: 33466
- Condition: Damaged
- Location: Alternator
- Part time: 697 hours
- Component: Alternator
- Component part number: 120A6002
- Stage of operation: AP
- How discovered: O
- Nature of condition: H
- Precautionary procedure: L, A

## Discrepancy

ACFT WAS ENGAGED IN A LOCAL TRAINING FLIGHT WITH STUDENT PILOT FLYING ON FINAL APPROACH WHEN "ALT OFF" ANNUNCIATOR ILLUMINATED AND AMMETER SHOWED DISCHARGE.  INSTRUCTOR COMMANDED THE OVERSHOOT AND TOOK CONTROL OF THE ACFT.  AN EMERGENCY WAS DECLARED AND THE INSTRUCTOR ‘ACTIONED’ THE "ALTERNATOR FAILURE" CHECKLIST INSTRUCTIONS.   A NORMAL CIRCUIT AND LANDING WAS CARRIED OUT WITHOUT FURTHER INCIDENT.  ACFT WAS MET BY ARFF POST LANDING.  NO EVIDENCE OF FIRE WAS NOTED AND ACFT WAS RELEASED TO MXE.  TROUBLESHOOTING REVEALED THE MAIN PWR WIRE WAS BROKEN CLOSE TO ALTERNATOR TERMINAL, ONLY FACTORY HEAT-SHRINK LAYERS AND INSULATION HELD CABLE TOGETHER.  WIRE WAS PREPARED AND A NEW TERMINAL INSTALLED.  ACFT WAS RETURNED TO SERVICE FOLLOWING A SUCCESSFUL SYS TEST.
